Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2011, 11:46 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 11, 2011, 12:45 AM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:58 PM CDT | TSTM WND GST 80 | West Concord, MN | WIND GUSTS MEASURED 80 TO 100 MPH. |
| Jul 11, 12:20 AM CDT | TSTM WND GST 50 | 1 W Byron, MN | |
| Jul 11, 12:22 AM CDT | TSTM WND DMG | Mazeppa, MN | POWER OUTAGES IN AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 10:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WUUS53 KARX 110446
SVRARX
MNC039-109-157-110545-
/O.NEW.KARX.SV.W.0060.110711T0446Z-110711T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1245 AM CDT
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM CANNON
FALLS TO CLAREMONT TO 20 MILES SOUTHWEST OF CLAREMONT...MOVING EAST
AT 45 MPH. THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WEST CONCORD AND CLAREMONT AROUND 1155 PM...
DODGE CENTER AROUND 1205 AM...
MANTORVILLE AND KASSON AROUND 1210 AM...
HAYFIELD AROUND 1215 AM...
ORONOCO AND MAZEPPA AROUND 1220 AM...
ROCHESTER AROUND 1230 AM...
LAKE CITY AROUND 1235 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4419 9305 4420 9304 4420 9286 4420 9256
4436 9256 4437 9255 4437 9244 4446 9243
4446 9228 4421 9223 4385 9222 4386 9305
TIME...MOT...LOC 0446Z 272DEG 38KT 4451 9296 4410 9306
4386 9330
WIND...HAIL 60MPH <.50IN
$$
JW3 follow-up statements
815
WWUS53 KARX 110509
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 AM CDT MON JUL 11 2011
MNC039-109-157-110545-
/O.CON.KARX.SV.W.0060.000000T0000Z-110711T0545Z/
DODGE MN-OLMSTED MN-WABASHA MN-
1209 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA...OLMSTED AND DODGE COUNTIES UNTIL 1245 AM CDT...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM RED WING TO WEST CONCORD
TO HAYFIELD...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ORONOCO AND MAZEPPA AROUND 1220 AM...
ROCHESTER AND LAKE CITY AROUND 1230 AM...
STEWARTVILLE AROUND 1235 AM...
ELGIN AROUND 1240 AM...
EYOTA AROUND 1245 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4419 9305 4420 9304 4420 9286 4420 9256
4436 9256 4437 9255 4437 9244 4446 9243
4446 9228 4421 9223 4385 9222 4386 9305
TIME...MOT...LOC 0508Z 272DEG 38KT 4451 9255 4416 9275
4385 9290
WIND...HAIL 60MPH <.50IN
$$
JW642
WWUS53 KARX 110531
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT MON JUL 11 2011
MNC039-109-157-110545-
/O.CON.KARX.SV.W.0060.000000T0000Z-110711T0545Z/
DODGE MN-OLMSTED MN-WABASHA MN-
1231 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA...OLMSTED AND EASTERN DODGE COUNTIES UNTIL 1245 AM CDT...
TRAINED STORM SPOTTERS REPORTED WINDS OF 50 MPH 1 MILE WEST OF BYRON
AT 1220 AM CDT WITH A LINE OF SEVERE THUNDERSTORMS.
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY TO
ORONOCO TO HAYFIELD...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AROUND 1235 AM...
STEWARTVILLE AROUND 1240 AM...
ELGIN AND EYOTA AROUND 1245 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4414 9284 4419 9281 4420 9286 4420 9256
4436 9256 4437 9255 4437 9244 4446 9243
4446 9228 4421 9223 4385 9222 4386 9283
TIME...MOT...LOC 0529Z 272DEG 38KT 4434 9235 4414 9249
4386 9265
WIND...HAIL 60MPH <.50IN
$$
JW858
WWUS53 KARX 110545
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 AM CDT MON JUL 11 2011
MNC039-109-157-110555-
/O.EXP.KARX.SV.W.0060.000000T0000Z-110711T0545Z/
DODGE MN-OLMSTED MN-WABASHA MN-
1245 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WABASHA...OLMSTED AND
EASTERN DODGE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE GUSTY WINDS TO 40 MPH...IN ADDITION TO LIGHTNING AND HEAVY
RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.
LAT...LON 4414 9284 4419 9281 4420 9286 4420 9256
4436 9256 4437 9255 4437 9244 4446 9243
4446 9228 4421 9223 4385 9222 4386 9283
TIME...MOT...LOC 0531Z 272DEG 38KT 4427 9248 4412 9250
4386 9262
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:24 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 9:24 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 924 PM CDT SUN JUL 10 2011 .UPDATED... LINE OF SEVERE CONVECTION CURRENTLY TRACKING THROUGH CENTRAL MINNESOTA. AT THE CURRENT TIME...DISTANCE/SPEED TOOL INDICATES THIS LINE APPROACHING THE FAR WESTERN COUNTIES BETWEEN 11 PM AND MIDNIGHT. THIS LINE HAS BEEN PRODUCING DAMAGING WIND GUSTS ALONG WITH ISOLATED TORNADOES AS FAVORABLE SOUTHEAST WINDS FEEDING INTO THE LINE. THE 00Z KMPX SOUNDING SHOWED NEARLY 1700 J/KG OF MIXED LAYER CAPE ALONG WITH 45 KNOTS OF DEEP SHEAR SHEAR. THE SOUNDING ALSO SHOWS A RELATIVELY DRY 850MB-500MB LAYER. 00Z RUC SHOWING MODEST MOISTURE TRANSPORT INTO THE LINE. VARIOUS MESO-MODELS CONTINUE TO SHOW CONVECTION TO TRACK THROUGH THE FORECAST AREA OVERNIGHT. ALTHOUGH THE 23Z HRRR SHOWS THE LINE COMING THROUGH THE FORECAST AREA...IT HAS IT ON A WEAKENING TREND. STILL EXPECT IT TO PACK A PUNCH AS IT SWEEPS THROUGH THE AREA OVERNIGHT WITH THE MAIN THREAT FOR THE FORECAST AREA BEING MAINLY WIND AND POSSIBLY HAIL. IF STORMS CONTINUE THEIR CURRENT INTENSITY WOULD NOT BE SURPRISED TO SEE A WATCH IN THE NEXT SEVERAL HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Jul 10, 1:59 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 159 PM CDT SUN JUL 10 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 159 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO NORTHEAST SOUTH DAKOTA AND SOUTHEAST NORTH DAKOTA BY EARLY THIS EVENING. THESE THUNDERSTORMS ARE THEN EXPECTED TO ORGANIZE INTO A LINE AND MOVE EAST AND SOUTHEAST ACROSS MINNESOTA AND WISCONSIN TONIGHT...REACHING THE AREA DURING THE LATER EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. DAMAGING WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTENING ARE EXPECTED TO BE THE MAIN THREATS. THE MAIN THREAT TIME APPEARS TO BE BETWEEN 9 PM AND 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. THERE IS A CONTINUED POTENTIAL FOR SEVERE STORMS...MAINLY SOUTH OF INTERSTATE 90. DAMAGING WINDS AND HEAVY RAIN WOULD BE THE MAIN THREATS. ALSO...PLAN ON HEAT INDICES OF 95 TO 100 MAINLY SOUTH OF INTERSTATE 90 ON MONDAY. PERIODIC THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH SATURDAY... WITH A BREAK LIKELY WEDNESDAY INTO WEDNESDAY NIGHT. THERE MAY BE A RISK OF SEVERE WEATHER WITH A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ROUGHLY BETWEEN THE HOURS OF 9 PM AND 4 AM. SPOTTER ACTIVATION MAY BE NEEDED AGAIN MONDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 90. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/AJ
In the hours before
Special weather statement, Jul 10, 10:34 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1034 PM CDT SUN JUL 10 2011 MNZ079-086-087-094-110500- DODGE-MOWER-OLMSTED-WABASHA- 1034 PM CDT SUN JUL 10 2011 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED TO MOVE INTO THE AREA... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOE INTO THE AREA BETWEEN 11 PM AND MIDNIGHT. BY 1130 PM...THE LINE IS EXPECTED TO EXTEND FROM NEAR RED WIND MINNESOTA...TO DODGE CENTER...TO ALBERT LEA. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 37 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.